side effects with bp med

This section is for discussions with other women who have probably been through the same signs/symptoms that you may be experiencing. Please note, we cannot offer medical advice and encourage members to discuss their concerns with their doctors. New members, come on in and introduce yourself!
alviarin
Forum Moderator
Posts: 1809
Joined: Tue Apr 18, 2006 12:56 am
Location: Texas

Re : side effects with bp med

Postby alviarin » Tue Oct 03, 2006 12:55 am

I started to feel dizzy/lighthead when my b/p got down to 100/70 on blood pressure meds. (My bp hadn't been that low since the beginning of my pregnancy). My vision also started to black out with any change in elevation. It got to the point I was scared I stumble and drop the baby.

We ended up cutting back on my dose of b/p meds- now my diastolic is mostly in the 80s or upper 70s and I'm not having any side effects. Definitely talk to your doc.

ileana
Registered User
Posts: 1010
Joined: Thu May 15, 2003 05:29 am

Re : side effects with bp med

Postby ileana » Mon Oct 02, 2006 08:14 pm

I had that postpartum from lack of sleep, but dizziness and lightheadedness is not something to take easy. You should see a doctor to try to evaluate it.

khailibowen
Registered User
Posts: 123
Joined: Sat Sep 09, 2006 11:29 pm

Re : side effects with bp med

Postby khailibowen » Mon Oct 02, 2006 08:09 pm

I had all those problems, including the "heavy head" before getting on the meds, but so far not afterwards. Looking at the "side effects" portion of my med sheet that I got with my last refill it says
quote:"dizziness, lightheadedness, drowsiness, trouble sleeping, stuffy nose, nausea, vomiting, upset stomach or diarrhea may occur as your body adjusts to the medication. If any of these effects persist or worsen, notify your doctor or pharmacist promptly".
This was on my meds for Lebetalol, not the same thing you are on, but it still sounds concerning and should definitely warrent a call to your doc.

akemt
Registered User
Posts: 4961
Joined: Sun Feb 09, 2003 07:35 pm

Re : side effects with bp med

Postby akemt » Mon Oct 02, 2006 08:04 pm

I'd call and talk to the doctor about it. It may be that for you, this is a constant side effect of this particular medication and a switch to another type of medicine might alleviate those side effects. OR, it could be that you need a slight dosage change, as sometimes your BP falling too low might also cause lightheadedness or dizzyness. Either way, it is best to report it to your doctor and go from there.

And I did experience some of the lightheaded/dizzy spells at first on my low-dose atenolol, but it went away after roughly a week. Best of luck getting it all straightened out!

jamiemay
Registered User
Posts: 37
Joined: Sun Sep 24, 2006 10:35 pm

side effects with bp med

Postby jamiemay » Mon Oct 02, 2006 07:34 pm

Hi All,

I was just wondering if anyone out there that are taking bp med. feel dizzy or lightheaded at times. I have been taking verapamil 240mg a day for about 7 weeks now as a result of pp hypertension and I still feel like I'm floating around at times. It comes and goes all day long some days more than others. Sometimes I feel like my neck is tense like my head is too heavy to lift up. This also comes and goes. I just took my bp and it was not high 114/81 so I'm not sure what is causing this feeling. All I can think of are the drugs. I thought that after taking it for so long that my body would get use to it by now. Could it be that this med is not controlling my bp too well. I don't want to keep on switching drugs since i'm nursing my baby, but if i have to i would.

Has anyone else experience this? Please let me know. THanks in advance.

Jamie


Return to “Ask the Experienced”

Who is online

Users browsing this forum: No registered users and 17 guests